CSN Login
Members Online: 16

Taxol and ear issues

Cinkal's picture
Cinkal
Posts: 161
Joined: Jan 2011

I finished 4 rounds of A/C and had my first round of Taxol a week and a half ago. I don't know if it is a taxol side effect or just a sinus issue. My ears feel similar to when you are on an airplane. They feel kind of clogged and have a buzzing sound in them. When I plug my nose and blow out it relieves the pressure and my ears pop.
Just wondering if anyone else had this problem on taxol.

jnl's picture
jnl
Posts: 3873
Joined: May 2009

I didn't have chemo Cinkal, but, am hoping someone who did have Taxol can answer you.

Hugs, Leeza

Marsha Mulvey
Posts: 597
Joined: May 2010

While I was on Taxol, I didn't have any issues with my ears. Certainly, I wouldn't rule this problem out, as there are so many possible side effects and we're all different. Be sure to check with your doctor. Best wishes, whatever it is, I hope it clears up quickly.
Marsha

mamolady's picture
mamolady
Posts: 795
Joined: May 2011

If it is similar to sinus issues it may be part of the allergic reaction they premed everyone for. I got benadryl and steroids before each round to prevent adverse reactions. I seem to remember itchy ears though. Check with the doc especially if it is worse next time.

Cindy

ldpettit's picture
ldpettit
Posts: 127
Joined: Apr 2011

I just finished my A/C and experienced the ear issues you are describing with that. Seemed like it progressed and was more noticible by the 4th one. I start Taxol/Herceptin next week. So won't know how that affects me til then.

Lisa

Jodie_73
Posts: 1
Joined: Jul 2011

I was on AC for 4 rounds biweekly and started Taxol weekly on June 21st. I have had the same ear issues you are having and my sinuses and nostrils are extremely dry/crusty. I saw my oncologist Tuesday before my treatment and he told me the Taxol can dry the mucous membranes and to use sterile saline sprays/moisturizers. I also found Ayr Saline ointment moisturizer to put inside my nose, but I feel like I need to put it in there constantly. I am in the humid south and still having these issues. When I was waiting for my chemo after my appointment with the doctor, I met another girl who had been on Taxol and she said she also had the sinus issues and that using a humidifier helped her. I'll probably have to do that also. I am sorry you are dealing with this also, but I am glad to see I am not alone!

BMS's picture
BMS
Posts: 127
Joined: Feb 2011

I also use Ayr saline sinus spray. right after I finished chemmo I started getting sinus infections. Haven't been right since. I've been to the doctor and been on antibiotics, but it's still icky.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network